Jump to content

Krispin90: Stomach issues


krispin90

Recommended Posts

krispin90

Hi,

 

I took amitriptyline for 2 weeks starting at 10mg moving up to 50mg within 2 weeks, this was all for the purpose of trying to treat my chronic cough, which was suggested by my cough specialist. After those 2 weeks my symptoms did not improve and my doctor told me to stop the medication abruptly, which i did. 5 months on and my only post withdrawl symptom i'm still suffering from are stomach issues, specifically mild pain in the lower abdomen area. The pain is constant every day and has subsided but is still bothering me. I've gone to see a Gastroenterologist who suggested having both an ultra sound scan and MRI of my lower abdomen, which the results all came both negative. I've also been tested positive for various intolerances since coming off the medication, such as dairy, gluten and certain vegatables/fruits. As such i now follow a LOWFODMAP diet, which has helped but it still hasn't prevented the ongoing stomach pains i suffer daily from. Could anyone please share some light on this and let me know is this a permanent symptom or do this eventually pass and roughly how long should this continue for given that its been 5 months since i came off amitriptyline?

 

Kind regards,

 

Chris **********

Edited by Altostrata
masked identifying information
Link to post
  • manymoretodays changed the title to Krispin90: Stomach issues
  • Administrator
Altostrata

Welcome, @krispin90

 

It seems you were taking at least 25mg amitriptyline for about 6 weeks, then abruptly went off. Did you have withdrawal symptoms shortly afterward? What were they? How have they changed?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
krispin90

@Altostrata

 

I started on 10mg and gradually built up to 50mg within 2 weeks and then stopped abruptly after then. i initially had flu and fever like symptoms for the next 2 days as well as loss of appetite and lots of sweating but this calmed down after 3 days. The following months i had brain zaps and headaches as well as mild insomnia. These symptoms passed and then the last few months i've had severe abdominal pain and now 5 months from my last dose i'm still suffering with stomach issues e.g. stomach pain, volatile bowel movements and i've also built up food intolerances such as dairy and gluten however i am following a low FODMAP diet, which has helped. Will the stomach issues pass away over time and how long? Also the food intolerances will these be permanent or will they eventually fade?

Link to post
  • Administrator
Altostrata

You have described acute withdrawal syndrome followed by protracted withdrawal syndrome.

 

You might consider reinstating a very low dose of amitriptyline, such as 1mg, stabilizing for a while, then tapering off using the liquid form of the drug. See 

What is withdrawal syndrome? 
 
About reinstating and stabilizing to reduce withdrawal symptoms 
 
The Windows and Waves Pattern of Stabilization 

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

 

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy